Alert archive / Hawaii / Wind Advisories in 2025
Wind Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 6, 2025, 3:01 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2025, 3:01 AM HST (13:01 UTC)
- Expired
- Jul 8, 2025, 6:00 PM HST
- In force
- 63 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWHW70 PHFO 061301 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 301 AM HST Sun Jul 6 2025 HIZ015>018-026-037>047-050>052-054-070315- /O.NEW.PHFO.WI.Y.0013.250706T1301Z-250708T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast- Big Island North- 301 AM HST Sun Jul 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of Molokai, Lanai, Maui, Kahoolawe and the Big Island Hawaii. * WHEN...Until 6 PM HST Monday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Walsh
6 follow-up statements
612 WWHW70 PHFO 070118 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 318 PM HST Sun Jul 6 2025 HIZ015>018-026-037>047-050>052-054-080145- /O.CON.PHFO.WI.Y.0013.000000T0000Z-250708T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast- Big Island North- 318 PM HST Sun Jul 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, and the Big Island. * WHEN...Until 6 PM HST Monday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ JVC
695 WWHW70 PHFO 071224 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 224 AM HST Mon Jul 7 2025 HIZ028-080345- /O.EXB.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/ Big Island Summits- 224 AM HST Mon Jul 7 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 35 to 50 mph with gusts up to 60 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph are expected. Motorists should use extra caution. && $$ HIZ015>018-026-037>047-050>052-054-080345- /O.EXT.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast- Big Island North- 224 AM HST Mon Jul 7 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast to east winds 20 to 35 mph with gusts to around 50 mph. * WHERE...Portions of Molokai, Lanai, Kahoolawe, Maui, and the Big Island of Hawaii. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
578 WWHW70 PHFO 080215 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 415 PM HST Mon Jul 7 2025 HIZ015>018-026-028-037>047-050>052-054-090400- /O.CON.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Summits-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 415 PM HST Mon Jul 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Lower elevations: East winds 20 to 35 mph with gusts up to 50 mph. Big Island Summits: East winds 35 to 50 mph with gusts up to 60 mph. * WHERE...Kahoolawe, Lanai, Molokai, and portions of Maui and the Big Island, including the Big Island Summits. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph are expected. Motorists should use extra caution. && $$ Farris
348 WWHW70 PHFO 081329 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Tue Jul 8 2025 HIZ015>018-026-028-037>047-050>052-054-090230- /O.CON.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Summits-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 329 AM HST Tue Jul 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Lower elevations: East winds 20 to 35 mph with gusts up to 50 mph. Big Island Summits: East winds 35 to 50 mph with gusts up to 60 mph. * WHERE...Portions of Molokai, Lanai, Kahoolawe, Maui and the Big Island Hawaii. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
523 WWHW70 PHFO 090142 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 342 PM HST Tue Jul 8 2025 HIZ015>018-026-028-037>047-050>052-054-090400- /O.CON.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Summits-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 342 PM HST Tue Jul 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Lower elevations: East winds 20 to 35 mph with gusts up to 50 mph. Big Island Summits: East winds 35 to 50 mph with gusts up to 60 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, and the Big Island Hawaii. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ AHUE
053 WWHW70 PHFO 090331 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 531 PM HST Tue Jul 8 2025 HIZ015>018-026-028-037>047-050>052-054-091745- /O.EXP.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Summits-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 531 PM HST Tue Jul 8 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM HST THIS EVENING... Winds have lowered below advisory thresholds. However, some isolated advisory winds are possible in the most wind prone areas through tonight. $$ AHUE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 5, 3:21 PM HST, 11 hours 40 minutes earlier.
Area forecast discussion, Jul 5, 3:21 PM HST, 11 hours 40 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 321 PM HST Sat Jul 5 2025 .SYNOPSIS... Stable and breezy trades continue through next week with passing showers focused over windward and mauka areas. && .DISCUSSION... High stability prevails as a strong inversion remains established around 6kft. The typical diurnal trend of clearing low clouds and diminishing showers was somewhat muted yesterday, and to a lesser extent today, courtesy of moisture trapped beneath this inversion in addition to the presence of high clouds which limited cloud top warming. Suspect this will be a theme with any pockets of trade wind moisture during the next few days as mid-level ridging strengthens and the inversion further strengthens and lowers through Tuesday. The lowering inversion and strengthening ridging will likewise favor strong trade winds Sunday through Tuesday. In particular, local accelerations through the windier portions of Maui County and the Big Island will be augmented by the lowering inversion and dry advection at the top of the boundary layer providing modest forcing for descent of the existing momentum field. This will enhance gustiness/downslope potential and will may warrant a Wind Advisory for those areas as early as Sunday with greater confidence for Monday and Tuesday. The inversion then lifts and weakens slightly by Wednesday as a band of deeper trade wind moisture advances through the area bringing a slight uptick in clouds and showers for windward and mauka zones. Combined with slight weakening of governing high pressure, this will help take the edge off of strong trade winds as they weaken slightly for the remainder of the week. && .AVIATION... Strong high pressure to the north of the Hawaiian Islands will maintain fairly stable conditions and breezy easterly trade winds across the region through the next several days. Passing showers will favor windward and mountain areas in the overnight to early morning hours, bringing the potential for brief MVFR conditions. Otherwise, VFR conditions will prevail. AIRMET Tango remains in effect for moderate low-level turbulence over and downwind of island terrain. This AIRMET will likely persist into early next week as breezy trade winds continue. && .MARINE... High pressure will remain anchored far north of the main Hawaiian Islands for the next several days, which will support fresh to strong trade winds across the area. As a result, a Small Craft Advisory remains in effect for all Hawaiian coastal waters until early Monday, but this will likely need to be extended for at least some zones as the gusty trades persist into early next week. The surface high will move eastward and weaken slightly during the second half of the week, but winds are likely to remain locally breezy in the typical windier channels and waters south of the Big Island throughout much of the next seven days. Surf along all shores will remain mostly unchanged through the rest of the weekend, though south shore surf is expected to slowly decline as a south swell fades over the next several days. The next small, medium- to long-period south swell is expected to arrive late Tuesday through Wednesday. This swell may boost south- facing shore surf heights to near summertime averages as it peaks on Wednesday. It will then decline through the rest of next week. Surf along east-facing shores will be rough and choppy in response to the gusty easterly trade winds. && .FIRE WEATHER... Marginal fire weather conditions will exist into the middle of next week as easterly trade winds strengthen, the inversion falls from its current height of 6kft to at least 5kft and strengthens, and the resident airmass trends slightly drier. The KBDI will remain a touch below criteria (600) throughout this time limiting the liklihood of fire weather headlines. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 AM HST Monday for all Hawaiian waters- && DISCUSSION...JVC AVIATION...Farris MARINE...Vaughan
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.